Reply
Super Contributor
Posts: 257
Registered: ‎04-02-2013

Thank you all for taking time to help!  I know, all drugs have scarey side effects, and sometimes they seem worse than disease. My fear is having a stroke. I will give them  another shot with increasing Coq10 in case that helps a little. I already feel pokey with Metoprolol, not happy about another med that zaps my energy!  Not sure if we tried Simvastin, will check with PCMD this week. Thanks again.

Respected Contributor
Posts: 3,301
Registered: ‎09-08-2010

@SeaMaiden wrote:

statins also cause type 2 diabetes.... so they fix one problem and start another... I will never take them and do what I can naturally... too many side effects from pharmacuticals...just listen to the ads on TV,,, at the end of the pharmacutical drug ads they talk really fast and low about all the side effects including DEATH.... just death... thats all!

 

Potential risks and side effects

  • Muscle damage. Statins can cause muscle pains, especially in high doses. ...
  • Liver damage. Liver damage is another possible serious side effect of statin therapy. ...
  • Increased risk of diabetes. Statins may also cause the glucose (sugar) levels in your blood to rise. ...
  • Confusion or memory problems. If you have these side effects, talk to your doctor. ...

My thoughts exactly. Doctors are so programmed to go by numbers, they dish out pills like they'recandy, just to get the lab numbers and check. What patients don't realize is the possible side effects, and type 2 diabetes is one side effect of taking a statin. I myself would rather walk 4 miles a day, and work out on a Peleton then take a statin ever. I'm not a pharmaceutical lover. I think the doctors push way too many pills for people who really don't need them. Instead of getting to the root problem, they put a pill on top of it to mask the insufficient lab numbers. 

Valued Contributor
Posts: 531
Registered: ‎02-28-2017

I couldn't tolerate any of those statins, so my doctor prescribed EZETIMIBE 10 mg. According to my last tests, this is working fine. No side effects, either. I also take COQ because my son suggested it. He's up on all those additional medications. Swear he should have been a doctor instead of an IT executive!

Honored Contributor
Posts: 11,270
Registered: ‎11-16-2014

@Effie54 wrote:

@SeaMaiden wrote:

statins also cause type 2 diabetes.... so they fix one problem and start another... I will never take them and do what I can naturally... too many side effects from pharmacuticals...just listen to the ads on TV,,, at the end of the pharmacutical drug ads they talk really fast and low about all the side effects including DEATH.... just death... thats all!

 

Potential risks and side effects

  • Muscle damage. Statins can cause muscle pains, especially in high doses. ...
  • Liver damage. Liver damage is another possible serious side effect of statin therapy. ...
  • Increased risk of diabetes. Statins may also cause the glucose (sugar) levels in your blood to rise. ...
  • Confusion or memory problems. If you have these side effects, talk to your doctor. ...

My thoughts exactly. Doctors are so programmed to go by numbers, they dish out pills like they'recandy, just to get the lab numbers and check. What patients don't realize is the possible side effects, and type 2 diabetes is one side effect of taking a statin. I myself would rather walk 4 miles a day, and work out on a Peleton then take a statin ever. I'm not a pharmaceutical lover. I think the doctors push way too many pills for people who really don't need them. Instead of getting to the root problem, they put a pill on top of it to mask the insufficient lab numbers. 


I walked five miles a day and was literally in the gym 5 times a week @Effie54 . I have always been slender but my cholesterol was high from heredity. I gave up meat and ate a low cholesterol diet. No sugar too. 

 

Respected Contributor
Posts: 2,855
Registered: ‎11-20-2010

I was put on a statin about a year ago.  No problem until a few months ago when my liver numbers started going up.  Dose was decreased by half.  Liver numbers still up and increased further so I was taken off the statin.  Will have another blood test in a month or so to see if my liver numbers have come down - sure hope so.  Also hope cholesteral hasn't increased too much.  One fix causes another problem with meds it seems.

Honored Contributor
Posts: 12,006
Registered: ‎03-09-2010

Re: Statins and CoQ10

[ Edited ]

I take garlic or ginger supplements.

Used to take red yeast rice but it can have similar side effects to statins. 

I have hereditary high cholesterol too and lowered my cholesterol by 30 points with garlice capsules.

I also eat mostly a plant based diet.

 

I had one of my favorite primary care doctors tell me he had high cholesterol but he would never take statins nor give them to his family.

 

I agree that doctors routinely prescribe the standard meds without much regard to many side effects.

 

I realize thought that sometimes risks have to be weighed as to what is the best treatments for each individual.

"If you walk the footsteps of a stranger, you'll learn things you never knew. Can you sing with all the voices of the mountains? can you paint with all the colors of the wind?"
Contributor
Posts: 32
Registered: ‎04-05-2013

Honestly I wish doctors were more apt to educate patients on diet and how people don't realize how much sugar we intake daily including high carb diet impacts ones cholestrol numbers and cause such infalamation more than anything.    

we should all educate ourselves on our own health, unfortunetly the medical industry pushes these meds instead because that is where the money is.  

There are many studies connecting the high use of statins with Dementia/Alzeimers disease.   It seems we all know someone with this awful disease.    

In my opinion it's worth a lifestyle change in how and what we eat and exercise.  

Of course I believe there are instances where maybe one has no other possible alternative.  But please research and be healthy 

Honored Contributor
Posts: 30,410
Registered: ‎05-22-2016

Re: Statins and CoQ10

[ Edited ]

Berberine can help reduce the side effects of statins and berberine might take the place of statins altogether. It works that way.

Regular Contributor
Posts: 206
Registered: ‎07-14-2019

the body needs cholesterol!  This statin business is big pharma bs.  Only one out of 100 people will be saved from a heart attack from taking a statin.  If you've previously had a heart attack it is perhaps worth taking though.

My cholesterol is always over 250 and some times 300.  I have medical issues that will cause i higher level and my dr is fine with that.  

If worried, you can do a CT scan for cardiac score, it scans the major artories for blockage and after decades of high cholesterol levels, my cardiac score was zero!  It is an out of pocket test, cost me $99 but sure saved all the darn side effects.  Yes I do take Ubiquinol daily.

Honored Contributor
Posts: 11,270
Registered: ‎11-16-2014

@FatCatinCT wrote:

the body needs cholesterol!  This statin business is big pharma bs.  Only one out of 100 people will be saved from a heart attack from taking a statin.  If you've previously had a heart attack it is perhaps worth taking though.

My cholesterol is always over 250 and some times 300.  I have medical issues that will cause i higher level and my dr is fine with that.  

If worried, you can do a CT scan for cardiac score, it scans the major artories for blockage and after decades of high cholesterol levels, my cardiac score was zero!  It is an out of pocket test, cost me $99 but sure saved all the darn side effects.  Yes I do take Ubiquinol daily.


Yes, sadly, the week before I had a major heart attack @FatCatinCT , I had a 0 cardiac score on a CT scan as well.😳